Alert archive / Nevada / Excessive Heat Warnings in 2021
Excessive Heat Warning 1, NWS Elko, NV
NWS Elko, NV issued this excessive heat warning at Jun 27, 2021, 1:13 AM PDT for Humboldt County, Nevada. It took effect at Jun 28, 2021, 11:00 AM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2021, 1:13 AM PDT (08:13 UTC)
- In effect from
- Jun 28, 2021, 11:00 AM PDT
- Expired
- Jun 29, 2021, 2:33 PM PDT
- In force
- 28 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3717 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS75 KLKN 270813 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 113 AM PDT Sun Jun 27 2021 NVZ030-272315- /O.UPG.KLKN.EH.A.0001.210628T1800Z-210702T0600Z/ /O.NEW.KLKN.EH.W.0001.210628T1800Z-210702T0600Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 113 AM PDT Sun Jun 27 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM MONDAY TO 11 PM PDT THURSDAY... * WHAT...Dangerously hot conditions are expected due to daytime temperatures of 100 to 105 degrees coupled with low temperatures only dropping into the 65 to 70 degree range during the nights over at least a 5 day period. * WHERE...Humboldt County. * WHEN...From 11 AM Monday to 11 PM PDT Thursday. * IMPACTS...Extreme heat over long periods will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ036-272315- /O.NEW.KLKN.HT.Y.0003.210628T1800Z-210702T0600Z/ Northern Lander County and Northern Eureka County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 113 AM PDT Sun Jun 27 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 PM PDT THURSDAY... * WHAT...High temperatures in the upper 90's through the lower 100's coupled with low temperatures in the mid 60's are expected over a 5 day period. * WHERE...Northern Lander County and Northern Eureka County. * WHEN...From 11 AM Monday to 11 PM PDT Thursday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
016 WWUS75 KLKN 280856 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 156 AM PDT Mon Jun 28 2021 NVZ030-290000- /O.CON.KLKN.EH.W.0001.210628T1800Z-210702T0600Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 156 AM PDT Mon Jun 28 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY... * WHAT...Dangerously hot conditions are expected due to daytime temperatures of 100 to 105 degrees coupled with low temperatures only dropping into the 65 to 70 degree range during the nights over at least a 5 day period. * WHERE...Humboldt County. * WHEN...From 11 AM Monday to 11 PM PDT Thursday. * IMPACTS...Extreme heat over long periods will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ036-290000- /O.CON.KLKN.HT.Y.0003.210628T1800Z-210702T0600Z/ Northern Lander County and Northern Eureka County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 156 AM PDT Mon Jun 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY... * WHAT...High temperatures in the upper 90's through the lower 100's coupled with low temperatures in the mid 60's are expected over a 5 day period. * WHERE...Northern Lander County and Northern Eureka County. * WHEN...From 11 AM Monday to 11 PM PDT Thursday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
952 WWUS75 KLKN 291032 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 332 AM PDT Tue Jun 29 2021 NVZ030-300145- /O.CON.KLKN.EH.W.0001.000000T0000Z-210702T0600Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 332 AM PDT Tue Jun 29 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WHAT...Dangerously hot conditions are expected due to daytime temperatures of 100 to 105 degrees coupled with low temperatures only dropping into the 65 to 70 degree range during the nights. * WHERE...Humboldt County. * WHEN...Through 11 PM PDT Thursday. * IMPACTS...Extreme heat over long periods will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ036-300145- /O.CON.KLKN.HT.Y.0003.000000T0000Z-210702T0600Z/ Northern Lander County and Northern Eureka County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 332 AM PDT Tue Jun 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WHAT...High temperatures in the upper 90's through the lower 100's coupled with low temperatures in the mid 60's. * WHERE...Northern Lander County and Northern Eureka County. * WHEN...Through 11 PM PDT Thursday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
707 WWUS75 KLKN 292133 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 PM PDT Tue Jun 29 2021 NVZ030-301245- /O.CAN.KLKN.EH.W.0001.000000T0000Z-210702T0600Z/ /O.EXB.KLKN.HT.Y.0003.000000T0000Z-210701T0300Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 233 PM PDT Tue Jun 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT WEDNESDAY... ...EXCESSIVE HEAT WARNING IS CANCELLED... * WHAT...High temperatures in the upper 90's coupled with low temperatures in the mid 60's. * WHERE...Humboldt County. * WHEN...Until 8 PM PDT Wednesday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ036-301245- /O.EXT.KLKN.HT.Y.0003.000000T0000Z-210701T0300Z/ Northern Lander County and Northern Eureka County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 233 PM PDT Tue Jun 29 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT WEDNESDAY... * WHAT...High temperatures in the upper 90's through the lower 100's coupled with low temperatures in the mid 60's. * WHERE...Northern Lander County and Northern Eureka County. * WHEN...Until 8 PM PDT Wednesday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this excessive heat warning went out at Jun 27, 1:03 AM PDT, 10 minutes earlier.
Area forecast discussion, Jun 27, 1:03 AM PDT, 10 minutes before
Area Forecast Discussion National Weather Service Elko NV 103 AM PDT Sun Jun 27 2021 .SYNOPSIS...Much above normal temperatures are in store for this weekend and through next week, with northwestern Nevada experiencing the hottest temperatures. Thunderstorm chances return in central Nevada on Monday afternoon and slowly creep northward as the week progresses. && .SHORT TERM...Today through Sunday afternoon Strong and highly amplified upper ridge is now firmly in place in the West. A weak cut-off Low will be meandering off of the California coast through the short term period but is not expected to be able to penetrate eastward into the strong ridge. Conditions will be dry with a continued warming trend. Warmest valleys today will be in the mid 90's to around 100 degrees. Continued warming on Monday will allow Humboldt County to soar into the low to mid 100's. The excessive Heat Watch there has been upgraded to an Excessive Heat Warning for Monday through Thursday, as overnight temperatures are expected to only drop into the 65-70 degree range and this heat is going to hang on long term through the week. Overnight lows elsewhere in northeastern and central Nevada should be able to drop into the 50's to maybe 60 during the overnight hours even though Highs will remain in the mid 90's. The exception will be in northern Lander & northern Eureka counties, where a bit more elevated temperatures in areas like Battle Mountain warranted a Heat Advisory to be issued for the Monday through Thursday time frame. Expect some afternoon east to northeast breezes both days, especially in northeastern Nevada. Monsoon moisture will start creeping into northern Nye County on Monday afternoon, though just some build-ups/virga and perhaps a few dry thunderstorms are expected there. .LONG TERM...Monday night through next Saturday. Anomalous high pressure centered over northern inter-mountain region and Alberta does flatten as the week progresses. However the ridge does remained locked over the inter-mountain West through the long term period. The net result means temperatures stay well above average through the period. Nighttime minimums will be mild with some lower valleys staying above 60F, which is warm for our high desert valleys. By next Tuesday, a little elevated moisture advection combined with strong surface heating leads to isolated high based thunderstorms, particularly central NV. These storms are the gusty wind variety and not so much rainfall. This diurnal cycle is expected each day toward the holiday weekend. && .AVIATION...VFR conditions expected through the period. Winds generally less than 10kts through this morning, before increasing to 10-15kts during the afternoon. A bit of high based cu again possible this afternoon, mainly at TPH and ELY. && .FIRE WEATHER...Dry with a continued warming trend through Monday along with some local afternoon breezes in spots. Much above normal temperatures are expected through the week. Monsoon moisture will start creeping into Fire Weather Zones 426 and 427 on Monday afternoon, though just some build-ups/virga and perhaps a few dry thunderstorms are expected there. As the week progresses, moisture will slowly be on the increase and move northward some each day, bringing a mix of wet and dry isolated to scattered thunderstorms. && .CLIMATE...A warming trend this weekend brings high temperatures to near record numbers in northwestern Nevada. Once we hit the upper 90s and low to mid 100s on Monday, these significantly hot temperatures hold strong through the week. An excessive Heat Warning is in effect for Monday through Thursday in Humboldt county and Heat Advisories are in effect for northern Eureka and northern Lander counties during the same time frame due to the duration of these impressive and potentially dangerous temperatures. Everyone is encouraged to brush up on heat safety to prevent heat illness during this time. && .LKN WATCHES/WARNINGS/ADVISORIES... Excessive Heat Watch from Monday morning through Thursday evening for Humboldt County. && 90/88/87/90/90
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:13 AM PDT | Heat Advisory | LKN | Eureka, Humboldt, Lander | 4 days |
Nearby
Excessive Heat Warnings in Nevada, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.